MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC G4 STYLET: 3L 6FR X 55CM TCG; CATHETER ULTRASOUND INTRAVASCU

ARROW INTERNATIONAL LLC ARROW AGBA PICC G4 STYLET: 3L 6FR X 55CM TCG; CATHETER ULTRASOUND INTRAVASCU
Catalog Number DLX-45563-VPSC
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "when line was removed after completing therapy the nurse saw that a hole in the line." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 3-lumen pressure injectable (pi) picc for analysis.Signs of use in the form of biological material were observed inside the extension lines.Initial analysis revealed that the catheter body was returned severed at the 50cm marking.The severed end was not returned for analysis.It is assumed that the catheter body was intentionally severed by the customer.Visual analysis revealed that the catheter body was ruptured adjacent to the 29cm marking.Microscopic examination confirmed the damage and revealed that the appearance of the rupture is consistent with a pressure related rupture.Deformation or slight stretching of the catheter body was also noted at the rupture, which is consistent with a pressure related rupture.Further functional analysis revealed that the rupture is associated with the medial lumen.Also, biological material was observed exiting the medial lumen at the distal tip.No other defects or anomalies were observed on any other portion of the catheter.The hole in the catheter body was measured from 305mm-309mm from the juncture hub.The total length of the catheter body measured 20.5", which indicates that between 1.49"-2.24" of the catheter body was severed and not returned (per measurement a in the coated catheter product drawing).The catheter outer diameter measured 0.0785", which is within the specification limits of 0.0780"-0.0830" per catheter extrusion product drawing.The catheter was functionally tested per the instructions for use (ifu) provided with this kit which instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the catheter extension lines were individually flushed using a lab inventory syringe.The proximal and distal extension lines flushed as intended without leaks or blockages observed.The medial extension line was flushed, and a leak was observed from the ruptured hole.Biological material was also observed exiting distal tip of the medial lumen.An occlusion within the catheter body could contribute to overpressure within the lumen and an increased risk of catheter rupture.A lab inventory guide wire (outer diameter measured 0.0175") was inserted through the distal lumen.No resistance was encountered as the guide wire passed completely through the extrusion.A device history record review was performed, and a finding was identified; however, it was determined that the finding was not relevant to the reported event.The lidstock artwork was reviewed as part of this complaint.It was confirmed that the medial lumen is not rated for high pressure injection.The ifu provided with the kit informs the user, "use only lumen(s) labeled 'pressure injectable' for pressure injection to reduce risk of catheter failure and/or patient complications.Refer to the arrow pressure injection information label for pressure injection information".The ifu also states, "ensure catheter patency prior to use, including prior to pressure injection.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture.Power injector equipment may not prevent over pressurizing an occluded or partially occluded catheter".The report of a ruptured catheter was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the catheter body was ruptured towards the juncture hub.The appearance of the hole is consistent with damage due to over-pressurization within the catheter.During functional testing, biological material was observed within the medial lumen of the catheter body.An occlusion within the catheter body could contribute to overpressure within the lumen and an increased risk of catheter rupture.Based on the customer report and the sample received, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PICC G4 STYLET: 3L 6FR X 55CM TCG
Common Device Name
CATHETER ULTRASOUND INTRAVASCU
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22437506
Report Number9680794-2025-00571
Device Sequence Number3164017
Product Code OBJ
UDI-Device Identifier10801902208658
UDI-Public(01)10801902208658(11)250305(17)260521(10)33F24L0860(21)
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K141618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2026
Device Catalogue NumberDLX-45563-VPSC
Device Lot Number33F24L0860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Initial Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown